Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 35, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 18, 2014, 3:02 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2014, 3:02 AM PDT (10:02 UTC)
- Expired
- Apr 18, 2014, 2:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
398 WHUS76 KEKA 181002 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 302 AM PDT FRI APR 18 2014 PZZ470-181815- /O.NEW.KEKA.SC.Y.0035.140418T1002Z-140418T2100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 302 AM PDT FRI APR 18 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS...NORTH 10 TO 20 KT WITH GUSTS TO 25 KT. * SEAS...COMBINED SEAS 7 TO 9 FEET WITH A DOMINANT PERIOD OF 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-181800- /O.NEW.KEKA.SC.Y.0035.140418T1002Z-140418T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 302 AM PDT FRI APR 18 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS...NORTH 10 TO 20 KT WITH GUSTS TO 25 KT. * SEAS...COMBINED SEAS 7 TO 9 FEET WITH A DOMINANT PERIOD OF 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
206 WHUS76 KEKA 181516 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 816 AM PDT FRI APR 18 2014 PZZ470-182100- /O.CON.KEKA.SC.Y.0035.000000T0000Z-140418T2100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 816 AM PDT FRI APR 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS...NORTH 10 TO 20 KT WITH GUSTS TO 25 KT. * SEAS...COMBINED SEAS 7 TO 9 FEET WITH A DOMINANT PERIOD OF 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-181800- /O.CON.KEKA.SC.Y.0035.000000T0000Z-140418T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 816 AM PDT FRI APR 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS...NORTH 10 TO 20 KT WITH GUSTS TO 25 KT. * SEAS...COMBINED SEAS 7 TO 9 FEET WITH A DOMINANT PERIOD OF 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
989 WHUS76 KEKA 182047 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 147 PM PDT FRI APR 18 2014 PZZ470-182200- /O.EXP.KEKA.SC.Y.0035.000000T0000Z-140418T2100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 147 PM PDT FRI APR 18 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 4:25 PM PDT, 10 hours 37 minutes earlier.
Area forecast discussion, Apr 17, 4:25 PM PDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 425 PM PDT THU APR 17 2014 .SYNOPSIS...A WEAK FRONT WILL BRING LIGHT RAIN SHOWERS TO AREAS MAINLY NORTH OF CAPE MENDOCINO THIS EVENING. HIGH PRESSURE SHOULD BRING DRIER WEATHER ON FRIDAY FOLLOWED BY ANOTHER SHOT OF LIGHT RAIN ALONG THE REDWOOD COAST ON SATURDAY. A STRONGER STORM SYSTEM WILL IMPACT NORTHWEST CALIFORNIA WITH WIDESPREAD RAIN AND MOUNTAIN SNOW THE FIRST HALF OF NEXT WEEK. && .DISCUSSION...22Z RADAR SHOWS A LINE OF RAIN MOVING FROM WEST TO EAST ACROSS NORTHWEST CALIFORNIA. THIS IS ASSOCIATED WITH A WEAK FRONT THAT IS CURRENTLY CROSSING OUR AREA. ADDITIONAL RAINFALL AMOUNTS SHOULD BE LOW. THE SHOWERS WILL DISSIPATE THIS EVENING AND OVERNIGHT AS THE FRONT MOVES INLAND. HIGH PRESSURE WILL BUILD ON FRIDAY, BRINGING DRIER WEATHER. ANOTHER WEAK FRONT IS EXPECTED TO GRAZE THE AREA ON SATURDAY WITH EVEN LIGHTER QPF AMOUNTS, MAINLY ACROSS THE REDWOOD COAST. BUMPED UP POPS SLIGHTLY IN THESE LOCATIONS TO REFLECT THE BETTER MODEL AGREEMENT. IT ALSO LOOKS TO BE A SITUATION WHERE WE WILL HAVE A HIGH PROBABILITY OF LOW PRECIPITATION. FOLLOWING THIS FRONT, MODELS ARE COMING INTO BETTER AGREEMENT WITH A DIGGING TROF OVER THE W UNITED STATES DURING THE FIRST HALF OF NEXT WEEK. THIS WILL BRING WIDESPREAD PRECIP WITH RAINFALL TOTALS OF AN INCH OR MORE POSSIBLE IN THE N. SNOW LEVELS WILL FALL SIGNIFICANTLY WITH THIS SYSTEM AS IT DIGS AND SHIFTS E. BUT IT'S STILL TOO EARLY TO TELL HOW LOW AND WHAT THE SNOWFALL AMOUNTS COULD BE. AGAIN, BUMPED UP POPS TO REFLECT THE BETTER MODEL AGREEMENT AND CONFIDENCE. && .AVIATION...IFR CONDITIONS AND LIGHT RAIN ASSOCIATED WITH A FRONT THAT WILL MOVE ACROSS THE THE COASTAL STATIONS THIS AFTERNOON AND EVENING. THE FRONT HAS MOVED PAST THE CRESCENT CITY AIRPORT AT THIS TIME. BEHIND THE FRONT SHORT PERIOD OF VFR CONDITIONS LOWERING TO MVFR AROUND 0600Z AND THEN IFR AFTER 1000Z. VFR CONDITIONS AND GUSTY WINDS AT THE INTERIOR AIRPORTS. THE WINDS WILL EASE AFTER SUNSET. KENNEDY && .MARINE...THE WINDS AND SEAS HAVE DIMINISHED AND THE SMALL CRAFT ADVISORY FOR THE SOUTHERN OUTER WATERS WAS CANCELLED. LIGHT WINDS AND MODERATE SEAS FOR FRIDAY AND SATURDAY. BUILDING WESTERLY SWELL STARTING SATURDAY NIGHT INTO SUNDAY ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM THAT MOVES INTO THE GULF OF ALASKA FRIDAY NIGHT. ON SUNDAY THE SWELL IS EXPECTED TO BUILD TO 15 TO 17 FEET WITH A DOMINANT PERIOD OF 16 SECONDS. A MARINE WEATHER STATEMENT WAS ISSUED TO HIGHLIGHT THIS UPCOMING EVENT. KENNEDY && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 17, 4:23 PM PDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 423 PM PDT THU APR 17 2014 CAZ001-002-182330- REDWOOD COAST-MENDOCINO COAST- 423 PM PDT THU APR 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...REST OF TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A LARGE WESTERLY SWELL WILL MOVE INTO THE WATERS SATURDAY NIGHT WITH SURF BUILDING TO NEAR 20 FT SUNDAY. A STORM SYSTEM WILL BRING WIDESPREAD RAINFALL TO THE AREA DURING THE FIRST HALF OF NEXT WEEK WITH THE HEAVIEST RAIN AMOUNTS NORTH OF CAPE MENDOCINO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-182330- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 423 PM PDT THU APR 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...REST OF TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM WILL BRING WIDESPREAD RAIN AND MOUNTAIN SNOW TO THE AREA DURING THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.